Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 8, 2006, 3:54 PM EDT for Dorchester County, South Carolina. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2006, 3:54 PM EDT (19:54 UTC)
- Expired
- Apr 8, 2006, 4:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:12 PM EDT | HAIL 0.75 | Oakbrook, SC | |
| Apr 8, 4:15 PM EDT | HAIL 0.75 | Knightsville, SC | |
| Apr 8, 4:15 PM EDT | HAIL 0.75 | Summerville, SC | OBSERVED NEAR THE INTERSECTION OF DORCHESTER ROAD AND LADSON ROAD. |
| Apr 8, 4:15 PM EDT | HAIL 1 | Oakbrook, SC | REPORTED IN THE CRESTWOOD NEIGHBORHOOD NEAR BACONS BRIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:30 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 081954
SVRCHS
SCC035-082045-
/O.NEW.KCHS.SV.W.0029.060408T1954Z-060408T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT SAT APR 8 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA
* UNTIL 445 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF GIVHANS...OR
ABOUT 14 MILES SOUTHWEST OF SUMMERVILLE...MOVING NORTHEAST AT 45
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
GIVHANS...
KNIGHTSVILLE...
SUMMERVILLE AND JEDBURG...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3286 8037 3287 8039 3290 8038 3296 8041
3301 8040 3304 8037 3311 8026 3303 8016
3300 8018 3295 8013 3285 8032
$$2 follow-up statements
000
WWUS52 KCHS 082017
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT SAT APR 8 2006
SCC035-082045-
/O.CON.KCHS.SV.W.0029.000000T0000Z-060408T2045Z/
DORCHESTER-
416 PM EDT SAT APR 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR DORCHESTER COUNTY...
AT 415 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED 8 MILES EAST OF OAKBROOK...OR ABOUT OVER
GOOSE CREEK...MOVING EAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GIVHANS...
JEDBURG...KNIGHTSVILLE AND SUMMERVILLE.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN SUMMERVILLE WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3286 8037 3287 8039 3290 8038 3296 8041
3301 8040 3304 8037 3311 8026 3303 8016
3300 8018 3295 8013 3285 8032
$$000 WWUS52 KCHS 082044 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 443 PM EDT SAT APR 8 2006 GAC103-082053- /O.CAN.KCHS.SV.W.0030.000000T0000Z-060408T2115Z/ EFFINGHAM- 443 PM EDT SAT APR 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY HAS BEEN CANCELLED... TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3212 8130 3203 8123 3207 8110 3221 8117 $$ GAC051-082115- /O.CON.KCHS.SV.W.0030.000000T0000Z-060408T2115Z/ CHATHAM- 443 PM EDT SAT APR 8 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR CHATHAM COUNTY... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AROUND THE CITY OF SAVANNAH. THE STORM IS MOVING NORTHEAST AT 45 MPH. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3212 8130 3203 8123 3207 8110 3221 8117 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:09 PM EDT, 45 minutes earlier.
Area forecast discussion, Apr 8, 3:09 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SAT APR 8 2006 DUE TO ONGOING SEVERE WX...THE AFTERNOON FCST PACKAGE WILL BE DELAYED. PRODUCTS SHOULD BE AVAILABLE STARTING BETWEEN 4 AND 5 PM EDT /20-21Z/. A MORE COMPETE AFD WILL LIKELY BE AVAILABLE AT THAT TIME AS WELL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045 UNTIL 8 PM TODAY. MARINE...SMALL CRAFT ADVISORY FOR AMZ330-350-352-374. && 33
Hazardous weather outlook, Apr 8, 3:30 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EST SAT APR 8 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-091000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 230 PM EST SAT APR 8 2006 ...TORNADO WATCH IN EFFECT UNTIL 9 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE WEATHER...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION THIS AFTERNOON AND EVENING AHEAD OF A STRONG COLD FRONT. CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES. REFER TO THE TORNADO WATCH...ALONG WITH ANY SPECIAL WEATHER STATEMENTS OR WARNINGS FOR ADDITIONAL INFORMATION. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE UNTIL 8 PM TONIGHT. WINDS WILL INCREASE TO 20 KNOTS AND GUSTS AS HIGH AS 30 KNOTS MAY OCCUR NEAR THE LAKE SHORE. WINDS MAY BRIEFLY DROP THIS EVENING AHEAD OF A STRONG COLD FRONT BUT WILL QUICKLY SURGE TO 20 TO 25 KNOTS BEHIND THE FRONT AS STRONG HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED TONIGHT. REFER TO THE LATEST NON-PRECIPITATION STATEMENT AND RECREATIONAL FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .RIP CURRENTS...THERE WILL BE AN INCREASING RISK FOR RIP CURRENTS SUNDAY THROUGH TUESDAY AS MODERATE NORTHEAST WINDS DEVELOP ALONG THE COAST AND THE ADJACENT COASTAL WATERS. THE RISK WILL BE HIGHEST ALONG THE BEACHES OF NORTH COASTAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY. JRL
In the hours before
Special weather statement, Apr 8, 2:58 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 258 PM EDT SAT APR 8 2006 SCZ043-044-081945- DORCHESTER-INLAND COLLETON- 258 PM EDT SAT APR 8 2006 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 345 PM EDT... AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ROUND O...OR ABOUT 8 MILES EAST OF WALTERBORO...MOVING EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SIDNEY...ROUND O...HIOTTS...GLOVERVILLE... COTTAGEVILLE...PARKERS FERRY LANDING...NORMAN LANDING... GETTYSVILLE...GIVHANS AND DELEMAR CROSSROADS THROUGH 345 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Local storm report, Apr 8, 3:11 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL BLACK CREEK 33.28N 80.26W
04/08/2006 E0.88 INCH BERKELEY SC TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED WITH WIND GUSTS IN EXCESS OF 50
MPH WITH 2 INCH BRANCHES DOWN.
0257 PM HAIL COTTAGEVILLE 32.94N 80.48W
04/08/2006 E1.00 INCH COLLETON SC EMERGENCY MNGR
QUARTER INCH HAIL REPORTED IN COTTAGEVILLE.
&&
REVLocal storm report, Apr 8, 3:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL BONNEAU BEACH 33.32N 80.00W
04/08/2006 E0.88 INCH BERKELEY SC PUBLIC
NICKEL SIZE HAIL REPORTED IN BONNEAU BEACH.
&&
REVLocal storm report, Apr 8, 3:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL FIVE POINTS 31.92N 82.03W
04/08/2006 E0.75 INCH TATTNALL GA PUBLIC
PENNY SIZE HAIL REPORTED
&&
REVLocal storm report, Apr 8, 3:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL GLENNVILLE 31.94N 81.93W
04/08/2006 M1.25 INCH TATTNALL GA TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE REPORTED IN GLENNVILLE
&&
REVLocal storm report, Apr 8, 3:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 E TISON 31.94N 81.90W
04/08/2006 E0.75 INCH TATTNALL GA TRAINED SPOTTER
ONE HALF TO THREE QUARTER INCH HAIL REPORTED.
&&
REVThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:29 PM EDT | Lake Wind Advisory | CHS | Berkeley | 21 hr |
| Apr 8, 1:17 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 28 min |
| Apr 8, 1:44 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 31 min |
| Apr 8, 2:13 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 32 min |
| Apr 8, 2:25 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 65 min |
| Apr 8, 3:04 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 41 min |
| Apr 8, 3:42 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 63 min |
| Apr 8, 3:49 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 26 min |
| Apr 8, 4:13 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 32 min |
| Apr 8, 4:28 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Apr 8, 4:29 PM EDT | Tornado Warning | CHS | Berkeley, Charleston | 46 min |
| Apr 8, 5:31 PM EDT | Lake Wind Advisory | CHS | Berkeley | 22 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.